Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On radial flow of a conducting gas in crossed fields

Author: Erling Dahlberg
Journal: Quart. Appl. Math. 20 (1963), 353-357
MSC: Primary 76.34
DOI: https://doi.org/10.1090/qam/143446
MathSciNet review: 143446
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An earlier treatment of quasi-onedimensional flow of a conducting gas in crossed fields (Q.A.M., 19, 177 (1961)) is extended to radial flow with azimuthal magnetic field. The usual simplifying assumptions are made, including constant specific heats; and different flow situations are illustrated by means of phase diagrams (drawn for $ \gamma = 1.33$). One of the differences between radial flow ($ E$ = const.) and that in exponentially diverging channels ($ E/B$ = const.) is the possibility of a smooth transition from supersonic to subsonic motion that seems to exist for a certain range of strongly divergent radial channels.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.34

Retrieve articles in all journals with MSC: 76.34

Additional Information

DOI: https://doi.org/10.1090/qam/143446
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society